[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Bruising from injections



Happy New Year Pumpers & Pump-Supporters:
       Since there has been a lot of recent discussion about the variability
when using Humalog & fluctuations in bgs resulting from its unpredictable
effect, I'd like to toss in more "food for thought". My 15 yr old daughter has
had 2 site infections, so admittedly the tissue in those areas is likely
"scarred" & would hinder proper insulin absorption. Yet, whether she's pumping
Velosulin or Humalog, there are still times when an infusion set inserted
elsewhere seems to elicit bgs that are extremely slow to react to a bolus
designed to drop a higher than desired bg.

        So what I'm wondering is, since for the first 2 1/2 yrs on beef/pork
Iletin injections, she suffered from awful lipohypertrophy (her poor stomach
looked like a topographical map of the moon) could there still be "scar
tissue" dating back 4 or 5 yrs which might be causing the unpredictable
absorption???? Once the ped. endo switched her to Humulin for the year prior
to her going on the pump, the hypertrophy issue resolved, but her A1Cs
continued to rise.

        Her most recent A1C was a 6.4 so she's obviously doing something
RIGHT!!!...My question then is whether or not anyone else has experienced a
similar problem & if it would be prudent to change an infusion set if her bgs
are in the high 100s & stubbornly resisting an expected drop rather than just
keep trying to remedy the problem over the course of the 3-4 days she'd be
wearing that infusion set????

       I'd previously "blamed" the problem on a) possibly "bad" insulin  b)
PMS  c) miscalculated carbs d) a full moon  e) the barometric pressure  ....or
any other implausible or plausible rationale!!!!

       And thanks again for a steady "infusion" of pump pointers from all of
you!!!!!

Renee  (aka  Melissa's mom)